Alert archive / Indiana / Tornado Warnings in 2010
Tornado Warning 39, NWS Northern Indiana
NWS Northern Indiana issued this tornado warning at Aug 4, 2010, 12:37 AM EDT for Grant County, Indiana. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2010, 12:37 AM EDT (04:37 UTC)
- Expired
- Aug 4, 2010, 1:17 AM EDT
- In force
- 40 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
County Grant County, IN
The radar
The Indianapolis radar (KIND), 98 km from the middle of the area, began a volume at 04:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 4.6 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 175 J/kg
- Mixed-layer CIN
- -203 J/kg
- Mixed-layer LCL
- 1411 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 159 m²/s²
- 0-3 km storm-relative helicity
- 206 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
325 WFUS53 KIWX 040437 TORIWX INC053-040530- /O.NEW.KIWX.TO.W.0039.100804T0437Z-100804T0530Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE NORTHERN INDIANA 1237 AM EDT WED AUG 4 2010 THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * TORNADO WARNING FOR... GRANT COUNTY IN CENTRAL INDIANA... * UNTIL 130 AM EDT * AT 1233 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH STRONG ROTATION 5 MILES WEST OF SWAYZEE...OR 11 MILES EAST OF KOKOMO...AND MOVING EAST AT 25 MPH. * LOCATIONS IN THE PATH OF THIS SEVERE STORM INCLUDE... SWAYZEE AND SWEETSER... MARION... FAIRMOUNT...JONESBORO AND GAS CITY... UPLAND... OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE NORMAL...HERBST...POINT ISABEL...ROSEBURG...HACKLEMAN... MICHAELSVILLE...RADLEY...HOME CORNER AND FOWLERTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. && LAT...LON 4040 8586 4058 8586 4058 8545 4039 8544 TIME...MOT...LOC 0437Z 291DEG 22KT 4050 8589 $$
3 follow-up statements
903 WWUS53 KIWX 040450 SVSIWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 1250 AM EDT WED AUG 4 2010 INC053-040530- /O.CON.KIWX.TO.W.0039.000000T0000Z-100804T0530Z/ GRANT IN- 1250 AM EDT WED AUG 4 2010 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 130 AM EDT FOR GRANT COUNTY... AT 1246 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM WITH STRONG ROTATION. THIS SEVERE STORM WAS LOCATED 5 MILES SOUTHEAST OF SWAYZEE AND MOVING EAST AT 25 MPH. LOCATIONS IMPACTED INCLUDE... MARION...FAIRMOUNT...GAS CITY...UPLAND...JONESBORO...RADLEY... MICHAELSVILLE...HOME CORNER...LAKE WOOD AND FOWLERTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. && LAT...LON 4040 8586 4058 8586 4058 8545 4039 8544 TIME...MOT...LOC 0450Z 290DEG 23KT 4043 8575 $$
461 WWUS53 KIWX 040503 SVSIWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 103 AM EDT WED AUG 4 2010 INC053-040530- /O.CON.KIWX.TO.W.0039.000000T0000Z-100804T0530Z/ GRANT IN- 103 AM EDT WED AUG 4 2010 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 130 AM EDT FOR SOUTHEASTERN GRANT COUNTY... AT 1259 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM WITH STRONG ROTATION CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS SEVERE STORM WAS LOCATED NEAR FAIRMOUNT...AND MOVING EAST AT 30 MPH. LOCATIONS IMPACTED INCLUDE... UPLAND AND FOWLERTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. && LAT...LON 4040 8575 4048 8568 4049 8545 4039 8544 TIME...MOT...LOC 0503Z 283DEG 26KT 4042 8560 $$
271 WWUS53 KIWX 040517 SVSIWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 117 AM EDT WED AUG 4 2010 INC053-040527- /O.CAN.KIWX.TO.W.0039.000000T0000Z-100804T0530Z/ GRANT IN- 117 AM EDT WED AUG 4 2010 ...THE TORNADO WARNING FOR SOUTHEASTERN GRANT COUNTY IS CANCELLED... AT 112 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD MOVED OUT OF THE AREA AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE TORNADO WARNING HAS BEEN CANCELLED. STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST SEVERE WEATHER INFORMATION. LAT...LON 4040 8575 4048 8568 4049 8545 4039 8544 TIME...MOT...LOC 0517Z 283DEG 26KT 4040 8547 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this tornado warning went out at Aug 3, 10:15 PM EDT, 2 hours 22 minutes earlier.
Area forecast discussion, Aug 3, 10:15 PM EDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1015 PM EDT TUE AUG 3 2010
.UPDATE...
PROFILER DATA SHOWING H85 WINDS BEGINNING TO BACK ACROSS THE
PLAINS WITH THUNDERSTORMS DEVELOPING AROUND OMA. EXPECT THESE STORMS
TO BECOME MORE WIDESPREAD OVERNIGHT AND MOVE EAST INTO WRN PORTION
OF OUR AREA EITHER LATE TONIGHT OR EARLY WED. SOME POTENTIAL FOR
DEVELOPMENT SOONER FARTHER EAST WITH WK WAVES MOVG INTO NWRN
IL...BUT THIS AREA HAS LESS FAVORABLE LOW LEVEL FORCING. UPDATED
TO LOWER POPS INTO CHC RANGE OVERNIGHT DUE TO BOTH A QUESTION OF
CONVECTIVE EVOLUTION AND TIMING. GIVEN MOIST AIRMASS IN PLACE AND
POTENTIAL FOR TRAINING OF STORMS THAT FORM ALONG/NORTH OF THE
FRONT... CONTINUED WITH FFA ISSUED THIS AFTN... BUT PUSHED BACK
BEGINNING TIME UNTIL LATE TONIGHT. ALSO GIVEN CURRENT HIGH
DWPTS... BUMPED UP OVERNIGHT MINS SLIGHTLY...THOUGH IF STORMS DO
OCCUR...WILL LIKELY SEE MINS FALL BLO CURRENT DEWPOINTS.
&&
.PREV DISCUSSION... /ISSUED 750 PM EDT TUE AUG 3 2010/
AVIATION...
WARM FRONT EXTENDS FROM SFC LOW NEAR PIA EASTWARD TO AROUND FWA THIS
EVE. REGIONAL H85 VWP/PROFILER WINDS GENERALLY PARALLEL TO THIS
WARM FRONT ATTM. A FEW SHRA/TSRA DEVELOPED OVER NRN IL THIS AFTN/EVE
ALONG A WK SHRTWV AND WERE CURRENTLY MOVG ACROSS NWRN INDIANA AND
WKNG AS INSTABILITY RATHER WK IN THIS AREA WITH MUCAPE ONLY AROUND
1000J/KG. OTHER WK SHRTWV'S OR GRAVITY WAVES EVIDENT ON STLT MOVG
EAST ACROSS IA. THESE DISTURBANCES COMBINED WITH USUAL DIURNAL
BACKING OF LLJ TONIGHT SHOULD RESULT IN MORE VIGOROUS CONVECTION
DEVELOPING NORTH OF THE WARM FRONT OVER OUR AREA AND UPSTREAM. THUS,
CONTD PREVIOUS TAF CB VCTS MENTION FROM 04Z-10Z TO ACCOUNT FOR THIS
EXPECTED DEVELOPMENT. WITH LOW LEVELS VERY MOIST... SOME DAYBREAK
FOG AND STRATUS ALSO SEEMS LIKELY WED...ESPECIALLY IF STORMS OCCUR
OVERNIGHT. WK CDFNT OVER THE UPR MIDWEST THIS EVE IS EXPECTED TO
MOVE INTO OR THROUGH NRN INDIANA ON WED. CONSIDERABLE TIMING
DIFFERENCES AMONG THE SHORT RANGE MODELS WITH THIS FEATURE AND
COMBINED WITH POTENTIAL FOR OVERNIGHT CONVECTION TO PUSH A COMPOSITE
OUTFLOW BOUNDARY SOUTH OF THE AREA FOR WED... LEFT ANY INDICATION OF
CONVECTION WED OUT OF TAFS FOR NOW.
PREV DISCUSSION...
SHORT TERM...
TONIGHT THROUGH WEDNESDAY NIGHT...THE MAIN CHALLENGES THIS PACKAGE
INCLUDE THE CHANCES FOR A THUNDERSTORM COMPLEX TO DEVELOP UPSTREAM
AND MOVE INTO THE FORECAST AREA. VERY IMPRESSIVE SFC THETA E JUST
UPSTREAM WITH VALUES EXCEEDING 370K. A WEAK SFC LOW WAS OVER N
MISSOURI WITH A SOUTHERLY FLOW AHEAD OF THE LOW. EXPECT STORMS TO
DEVELOP ALONG NORTHERN EDGE OF SFC/LOW LEVEL THETA E GRADIENT AND
TRACK EAST...AND THEN TRACK ESE. SFC BASED CAPES WERE 3000-5000 J/KG
WITH PRECIPITABLE WATER CLOSE TO 2.0 INCHES. AFTER COORDINATION WITH
SURROUNDING OFFICES...DECIDED TO ISSUE A FLASH FLOOD WATCH TONIGHT
INTO EARLY WEDNESDAY TO COVER THE ANTICIPATED STORM COMPLEX TRACK.
ANY TRAINING OF STORMS SHOULD EASILY BE ABLE TO PRODUCE THE
POTENTIAL OF FLOODING. THE TIMING OF THIS COMPLEX STILL A LITTLE
UNCERTAIN...SO INCLUDED TIMES TONIGHT INTO EARLY WEDNESDAY MORNING.
LOWERED HIGHS WEDNESDAY DOWN INTO THE 80S GIVEN EXPECTED RAINFALL
AND CLOUDS. BELIEVE HEAT ADVISORY CONDITIONS SHOULD REMAIN SOUTH OF
THE FORECAST AREA WEDNESDAY.
LONG TERM...THURSDAY THROUGH TUESDAY
A DEEP UPPER LOW WILL SET UP OVER THE HUDSON BAY/WESTERN QUEBEC
REGION THURSDAY THROUGH SATURDAY...WITH ITS ASSOCIATED H5 TROUGH
AXIS FCST TO PIVOT THROUGH THE GREAT LAKES/OH VALLEY ON THURSDAY AND
INTO NEW ENGLAND BY FRIDAY. THIS WILL FORCE THE TROPICAL MOISTURE
AND SFC THETA-E GRADIENT WELL SOUTH/WEST OF THE FA DURING THE FIRST
HALF OF THE LONG TERM...WITH FRIDAY AND SATURDAY LOOKING LIKE A
COUPLE OF DRY/COMFORTABLE DAYS AS SFC HIGH PRESSURE BUILDS INTO THE
GREAT LAKES UNDER THE SUBSIDENT SW SECTOR OF THE UPPER TROUGH.
RETAINED LOW CHC POPS ON THURSDAY AS A SECONDARY SFC TROUGH WILL
LIKELY TRACK THROUGH IN THE AFTN/EVE...ALTHOUGH BETTER CHANCES FOR
ISO/SCT SHRAS/STORMS WILL RESIDE NE OF THE FA NEAR MORE IMPRESSIVE
HEIGHT FALLS/FORCING. ALSO EXPECT LESS IN THE WAY OF BL MOISTURE AS
A POTENTIAL WED NIGHT MCS WOULD FORCE THE DEEPER MOISTURE AND
RESULTANT UNSTABLE AIRMASS SOUTH AND EAST OF THE FA BY THE TIME THE
SFC TROUGH TRANSLATES THROUGH.
MEDIUM RANGE MODEL GUIDANCE HAS BEEN RELATIVELY CONSISTENT IN
SHIFTING THE ABOVE MENTIONED HUDSON BAY LOW NEWD SUNDAY INTO EARLY
NEXT WEEK. THIS WOULD ALLOW THE SRN STATES SUBTROPICAL RIDGE TO
BUILD BACK TO THE NE...LIKELY CENTERED OVER THE MID/LOWER MS VALLEY
AND CENTRAL/SOUTHERN PLAINS BY MONDAY/TUESDAY. WITH THE SFC-85H
RIDGE AXIS SLIDING EAST/SOUTHEAST OF THE FA BY THIS TIME WOULD
EXPECT AN INCREASE IN HUMIDITY...ALONG WITH DEEPER MIXING AND
WARMING PER EXPECTED HEIGHT RISES. WILL LIKELY SEE SEVERAL
CONVECTIVE COMPLEXES TRACK THROUGH THE MIDWEST/GREAT LAKES AREA IN
THE RETURNING RING OF FIRE PATTERN...BEST CHANCES EARLY NEXT WEEK.
HOWEVER...LEFT SUNDAY THROUGH TUESDAY DRY FOR NOW AS HAVE LITTLE
CONFIDENCE IN PRECIP CHANCES IN ANY ONE PERIOD GIVEN
MESOSCALE/CONVECTIVE PROCESSES DOMINATING.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...FLASH FLOOD WATCH UNTIL 8 AM EDT /7 AM CDT/ WEDNESDAY FOR INZ003-
012-013-015-020-022>026-032>034.
MI...NONE.
OH...NONE.
LM...NONE.
&&
SHORT TERM...SKIPPER
LONG TERM...STEINWEDEL
AVIATION...JTHazardous weather outlook, Aug 3, 4:02 AM EDT, 20 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 402 AM EDT TUE AUG 3 2010 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-040815- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 402 AM EDT TUE AUG 3 2010 /302 AM CDT TUE AUG 3 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL BE POSSIBLE THROUGH TONIGHT. THE BEST CHANCE OF THESE WILL BE THROUGH THIS MORNING AND AGAIN LATE TONIGHT. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...BUT ISOLATED DAMAGING WIND GUSTS ARE POSSIBLE. HEAVY RAINFALL WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE POSSIBLE THROUGH THURSDAY AS A LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT MOVE SLOWLY ACROSS THE AREA. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH DAMAGING WINDS WEDNESDAY AFTERNOON AND EVENING. STORMS DURING THIS PERIOD MAY ALSO CAUSE LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-040815- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 402 AM EDT TUE AUG 3 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THROUGH TONIGHT. ANY THUNDERSTORMS COULD PRODUCE WIND GUSTS TO 40 KNOTS AND LOCALLY HIGHER WAVES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE POSSIBLE IN THE AREA THROUGH THURSDAY. THE STORMS COULD CONTAIN HIGH WINDS AND WAVES...MAINLY ON WEDNESDAY AFTERNOON AND EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
In the hours before
Special weather statement, Aug 3, 10:43 PM EDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1043 PM EDT TUE AUG 3 2010
INZ013-015-020-022-040315-
CASS IN-FULTON IN-PULASKI IN-WHITE IN-
1043 PM EDT TUE AUG 3 2010
AT 1037 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS NEAR MONON...OR 12 MILES NORTHWEST OF
MONTICELLO...MOVING EAST AT 20 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY DOWNPOURS WITH OVER AN
INCH OF RAIN IN AN HOUR...ARE EXPECTED WITH THESE STORMS.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
ROYAL CENTER...
INDIANA BEACH...
BUFFALO...LAKESIDE AND SITKA...
HEADLEE AND PULASKI...
BELL CENTER...THORNHOPE AND STAR CITY...
STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4087 8699 4091 8699 4092 8698 4092 8694
4098 8694 4106 8630 4079 8627 4079 8699
4087 8700
TIME...MOT...LOC 0241Z 265DEG 19KT 4089 8688Special weather statement, Aug 3, 10:55 PM EDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1055 PM EDT TUE AUG 3 2010
INZ022>024-032-040330-
CASS IN-GRANT IN-MIAMI IN-WABASH IN-
1055 PM EDT TUE AUG 3 2010
AT 1050 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR WALTON...OR NEAR GRISSOM AFB...MOVING EAST
AT 30 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY DOWNPOURS WITH OVER AN
INCH OF RAIN IN AN HOUR...ARE EXPECTED WITH THESE STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
BUNKER HILL...MIAMI AND BENNETTS SWITCH...
SANTA FE AND FLORA...
SANTA FE AND PEORIA...
AMBOY...
SOMERSET AND MIER...
STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4056 8587 4058 8587 4057 8612 4058 8630
4073 8629 4076 8579 4055 8578
TIME...MOT...LOC 0255Z 270DEG 27KT 4064 8616
FISHERSpecial weather statement, Aug 3, 11:20 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1120 PM EDT TUE AUG 3 2010
INZ020-022-040345-
CASS IN-WHITE IN-
1120 PM EDT TUE AUG 3 2010
AT 1115 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORMS NEAR MONTICELLO...MOVING EAST AT 30 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY DOWNPOURS...ARE
EXPECTED WITH THESE STORMS. RADAR INDICATES 1 TO 2 INCHES OF
RAINFALL IN AN HOUR FROM THESE STORMS. MOTORISTS WILL LIKELY
ENCOUNTER DIFFICULT DRIVING CONDITIONS WITH PONDING OF WATER ON
ROADWAYS IN THIS AREA.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
MONTICELLO...NORWAY AND INDIANA BEACH...
HEADLEE...
IDAVILLE AND BELL CENTER...
BURNETTSVILLE...
LAKE CICOTT AND GEORGETOWN...
STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4085 8700 4092 8698 4092 8634 4058 8636
4058 8638 4070 8638 4070 8652 4074 8653
4074 8674 4072 8677 4060 8677 4066 8711
4084 8711
TIME...MOT...LOC 0318Z 282DEG 25KT 4078 8682Special weather statement, Aug 3, 11:29 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1129 PM EDT TUE AUG 3 2010
INZ022>024-032-040400-
CASS IN-GRANT IN-MIAMI IN-WABASH IN-
1129 PM EDT TUE AUG 3 2010
AT 1124 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF STRONG THUNDERSTORM EXTENDING FROM WEST OF DEACON...EAST TO
SANTA FE...MOVING EAST AT 25 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY DOWNPOURS WITH OVER AN
INCH OF RAIN IN AN HOUR...ARE EXPECTED WITH THESE STORMS.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
WABASH...
DEACON...
GRISSON AFB...
SWEETSER...
LA FONTAINE...
SOMERSET AND MIER...
JALAPA...TREATY AND SPEICHERVILLE...
SERVIA...
STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4057 8587 4058 8587 4058 8636 4092 8635
4092 8577 4056 8565
TIME...MOT...LOC 0328Z 266DEG 22KT 4065 8590Special weather statement, Aug 3, 11:59 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1159 PM EDT TUE AUG 3 2010
INZ023-040430-
MIAMI IN-
1159 PM EDT TUE AUG 3 2010
AT 1154 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR BUNKER HILL...OR NEAR GRISSOM AFB...MOVING
EAST AT 15 MPH.
PEA SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND TORRENTIAL RAINFALL OF 1 TO 2 INCHES PER HOUR ARE
POSSIBLE WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
SANTA FE...
AMBOY...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4058 8617 4064 8617 4068 8614 4068 8595
4066 8594 4066 8587 4058 8586 4057 8612
TIME...MOT...LOC 0358Z 287DEG 12KT 4061 8610
FISHERSpecial weather statement, Aug 4, 12:25 AM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1225 AM EDT WED AUG 4 2010
INZ033-034-040530-
BLACKFORD IN-JAY IN-
1225 AM EDT WED AUG 4 2010
AT 1220 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR HARTFORD CITY...MOVING EAST AT 20 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY DOWNPOURS ARE POSSIBLE
WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
DUNKIRK...
PORTLAND...
PENNVILLE AND REDKEY...
TRENTON AND MILL GROVE...
BALBEC...FIAT AND NOTTINGHAM...
CENTER...COMO AND POWERS...
STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4039 8522 4039 8544 4047 8545 4059 8544
4059 8481 4032 8481 4032 8521
TIME...MOT...LOC 0425Z 279DEG 19KT 4046 8535The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 10:43 PM EDT | Special Weather Statement | IWX | Pulaski | 32 min |
| Aug 3, 10:55 PM EDT | Special Weather Statement | IWX | Miami | 35 min |
| Aug 3, 11:20 PM EDT | Special Weather Statement | IWX | Cass, White | 25 min |
| Aug 3, 11:29 PM EDT | Special Weather Statement | IWX | Miami, Wabash | 31 min |
| Aug 3, 11:51 PM EDT | Flash Flood Warning | IWX | Cass, Miami, White | 117 min |
| Aug 3, 11:59 PM EDT | Special Weather Statement | IWX | Miami | 31 min |
| Aug 4, 12:25 AM EDT | Special Weather Statement | IWX | Blackford, Jay | 65 min |
| Aug 4, 8:06 AM EDT | Special Marine Warning | IWX | 84 min | |
| Aug 4, 8:40 AM EDT | Special Weather Statement | IWX | LaPorte, Pulaski, Starke | 35 min |
| Aug 4, 8:48 AM EDT | Severe Thunderstorm Warning | IWX | LaPorte, Saint Joseph | 57 min |
| Aug 4, 8:59 AM EDT | Severe Thunderstorm Warning | IWX | Fulton, LaPorte, Marshall, Pulaski, Starke | 61 min |
| Aug 4, 9:42 AM EDT | Special Weather Statement | IWX | Elkhart | 33 min |
| Aug 4, 9:49 AM EDT | Severe Thunderstorm Warning | IWX | Cass, Fulton, Huntington, Kosciusko, Marshall, Miami and 3 more | 56 min |
| Aug 4, 10:10 AM EDT | Severe Thunderstorm Warning | IWX | Blackford, Grant, Huntington, Miami, Wabash, Wells | 65 min |
| Aug 4, 10:20 AM EDT | Special Weather Statement | IWX | DeKalb, LaGrange, Noble, Steuben | 40 min |
| Aug 4, 10:39 AM EDT | Severe Thunderstorm Warning | IWX | Allen, DeKalb, Noble, Whitley | 49 min |
| Aug 4, 11:07 AM EDT | Special Weather Statement | IWX | Steuben | 53 min |
| Aug 4, 11:08 AM EDT | Severe Thunderstorm Warning | IWX | Blackford, Grant, Jay | 40 min |
| Aug 4, 11:22 AM EDT | Severe Thunderstorm Warning | IWX | Adams | 53 min |
| Aug 4, 5:52 PM EDT | Special Weather Statement | IWX | White | 23 min |
| Aug 4, 6:21 PM EDT | Areal Flood Advisory | IWX | White | 114 min |
| Aug 4, 6:49 PM EDT | Special Weather Statement | IWX | Cass | 26 min |
| Aug 4, 7:15 PM EDT | Special Weather Statement | IWX | Grant | 30 min |
| Aug 4, 7:34 PM EDT | Special Weather Statement | IWX | Blackford | 26 min |
| Aug 4, 7:44 PM EDT | Special Weather Statement | IWX | Huntington, Wabash, Wells | 31 min |
Nearby
Tornado Warnings in Indiana, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.